W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS; SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT
Back to Search Results |
| Catalog Number |
VBCR080501A |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/18/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H6 - code b18: the device was not returned for evaluation as it was discarded.H6 - code c19: a review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Engineering evaluation: the primary reported complaint could not be independently confirmed because no product nor images enabling direct assessment of product performance were returned for evaluation.Therefore, an independent assessment of deployment performance could not be conducted.Procedural deployment of the device can be impacted by different factors including but not limited to zipper integrity, delivery system support or stiffness, or presence of dried fluid on the device or within the catheter dual lumen.The cause for the complaint could not be established with the available information.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
On (b)(6) 2025, a patient underwent treatment for an arteriovenous (av) fistula in the upper arm using a gore® viabahn® endoprosthesis (viabahn device).It was reported during the procedure, the physician advanced the viabahn device over a 0.035" glidewire through a cordis 8fr introducer sheath.The physician encountered resistance during advancement.While attempting to deploy the device, the physician was able to pull the deployment line (some string was pulled), but full deployment was unsuccessful.The device was subsequently withdrawn through the sheath, and no components remained inside the patient.It was reported that the target treatment area had been reached prior to the deployment attempt, and some device expansion was observed.The procedure was successfully completed using standard percutaneous transluminal angioplasty (pta).The physician was uncertain about the cause of the deployment issue, and the patient did not experience any adverse effects.